New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Anyone have anxiety from Hydrocodone / Oxycodone??
11 Replies
DoxieLOVA - November 8

Okay...so I was taking Hydrocodone and then Oxycodone everyday for my pain.

I wasn't taking it for a good 3 months because I was experiencing a lot of relief through alternative treatment (vitamins, etc)

So NOW...the pain has returned, I knew the little break I had was too good to be true : (

The problem I am having now is SEVERE anxiety...like panicky when I take either the Hydrocodone or the Oxycodone (haven't been mixing or anything like that, this has been on seperate occassions). I tried taking half of my 7.5-550 but then the pain is still pretty bad. Does anyone else experience anxiety when taking these meds?? If so, have you been able to find something that doesnt have that effect?? HELP!!! I know I prob need to go back to the Dr but I just don't have the money right now...and if I call I know they'll tell me to come in...being broke, yet another symptom of fibromyalgia, ugh!

 

Noca - November 8

I've never heard of this side effect from Opioids.

 

Canada17 - November 8

What I've read about Hydrocodone is that it can cause anxiety. While it is not considered to be a serious side effect, any reaction that you have should be reported to your doctor. If you take it with acetaminophen, which can be found in many OTC medications, it may increase the severity of any potential side effect.

Anxiety is also a common side effect of Oxycodone and other opiates.

Again, this is information that I have read as I have not personally taken these medications. My recommendation, talk to your doctor. These two medications can be very hard on your liver and stomach. Whatever anxiety you are feeling may not even be caused by the medications. However, if it is, your doctor will be able to tell you whether or not you should change or stop your regimen.

I know from personal experience, even the most mild of side effects can be an indication of something more serious going on that would negate the worth of the medication.

 

DoxieLOVA - November 8

Yeah, looks like I'm going to have to find a way to get to the doctor. I have done some more research and they say that anxiety is a side effect in less than 3%...lucky me! Plus like you said Canada, it could be a sign of something more serious. Thanks all : )

 

Canada17 - November 9

No problem! I know with my FM, the very rare side effects are usually the ones the I get the most. It's incredibly annoying. I take Naproxen for pain (basically a prescription strength Advil) and it's supposed to last 12 hours. For me it only lasts about 6 - 8 hours. My doctor prescribed me a time-release version of the same medication. Within half an hour of taking it, I had cold sweats, shaking, dizziness/light headed-ness, confusion, neck and head pain. I went to see him immediately and he said I was having a very rare adverse reaction that presented itself like an infection would. He sent me home and told me if I developed a fever to go straight to emergency.

I feel for you in the fact that it costs you just to see the doctor, I can't imagine what that must be like if you aren't a perfectly "healthy" individual. I know it's hard enough to get the money together I need to pay for my prescriptions. I get 100% of the money back in about 3 weeks from my insurance company, but I still have to come up with the money first.

I wish you luck.

 

Noca - November 25

"they say that anxiety is a side effect in less than 3%...lucky", yeah thats pretty rare.

 

Angelbird - May 9

I just did a Google search on exactly this question. since I'm also one of the 3% for whom hydrocodone causes insomnia, it doesn't surprise me that only 3% also experience anxiety. I know this is an old thread, but if you're still in the forum - thank you.

 

Joanie55 - May 19

I am experiencing Anxiety right now!! I feel like I am about to go crazy!! I have only takin Hydrocodone since Friday May 16th...ever since I have been takin it I have been experencing anxiety and I already take Lexapro for Anxiety/Panic Attacks.....

 

January - July 16

There is some relatively new research out about enzyme pathways that are genetic, and therefore different in all of us. These pathways are what the body uses to break down the drugs we take, and there are several now identified, maybe more in the future. The enzymes explain why some people react oddly to certain drugs. Depending on our enzymes, we may break drugs down too quickly, too slowly, or not at all. I saw a video done by an Australian psychiatrist who says that the various responses to SSRIs, sometimes serious ones, are due to the presence or absence of certain enzymes.

I would suggest that perhaps your body is breaking down the hydrocodone too quickly…?? Putting you into some sort of withdrawal symptom like anxiety maybe? Definitely discuss with your doctor. You may just need a different formulation of the drug.

 

January - July 16

P.S. - Joanie55 - I see you are also taking Lexapro. That drug has over 300 serious drug interactions, and a number of more moderate ones. You can read about them on the website drugs (dot) com. Google "Lexapro and hydrocodone" - you should get that site on a list of many. It doesn't look like those two drugs interact, but if you are taking anything else - that might be the problem.

Drugs like Lexapro can actually CAUSE anxiety if your body metabolizes them more quickly than an average person -- you can go into something like withdrawal from the Lexapro. That may be your issue, instead of the hydrocodone. Definitely get some medical advice!

 

simonne42 - July 29

Probably due to the time interval you had from the drugs taken. I take Cymbalta for FM, but I noticed it helps with anxiety which I was having continuisly, whether or not my doctor stops this medication in the future, I know now I will have to ask about the anxiety thing for future withdrawl type affects

 

January - August 9

Yes, simonne42 -- apparently not everyone has such a hard time stopping Cymbalta, but many of us do. (Google "Cymbalta withdrawals.") The anxiety was unbearable for me, and it took me a few years to start to feel normal again. I quit cold turkey because of bad side effects. I DO NOT recommend that!! It was not just uncomfortable, it was dangerous - my doctor was very uncaring and misinformed. I think doctors now know a lot more about bad withdrawal reactions. I have read about people who are sensitive tapering down by breaking open capsules and, over time, removing just a few tiny granules from each dose. I hope you are aware of the possible side effects of Cymbalta, including liver damage…? You can google for more information.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question